|pep and the worst year of my life. (PEP AND THE NEED FOR HIV SPECIALIST)
Jul 13, 2008
I'm a bit nervous because I just took PEP and I don't know what the side effects are so maybe you can help out with it.
I've been having pains in my right abdomen for about a month now but my liver enzymes are normal. I'm still a bit scared because it is where my liver is.
Yesterday, I has receptive anal sex with a stranger. I put a condom on him and he was doing what he was doing. Then he said, I THINK SOME ONES COMING, So I look around, there was nobody there and looked behind me. Saw that the condom with lube was on the floor and his zipper was zipped up. Didn't think anything of it. Went home and pooped. I saw a glob of his semen in the toilet and was going to kill myself.
My possible exposure before this one was 4 months ago. It was anal receptive without condom with a guy I barely knew who I can't get in touch with. I came down with flu symptoms and was told to test at 3 months and then 6 months and then a year because I got really sick.
So my result was negative today before I started pep. I wanted to know if my testing window period will change for the sexual encounter that took place 4 months ago or should I trust in a 4 month negative??????
PEP treatment is 1 month.
When should I test again.
Should I stop taking the pep?
Does pep have hiv in it that will effect me if I have previously been exposed(4 months ago), ruining my chances of being negative?
I've had the worst luck any guy can have. I didn't have sex for 4 months and the one day I decided to cruise, I got violated.
Will pep have a bad effect on me if I am infected and don't know it from the 4 month issue?
I know that you're the only one that can answer these questions for me.
| Response from Dr. Frascino
Why would you think I am the only one who could answer your questions! Your questions are not uncommon or particularly challenging. Any HIV specialist should be able to help. I'm a bit concerned by your first statement, ". . . I just took PEP and I don't know what the side effects are . . . ." The prescribing physician (hopefully an HIV specialist) should have explained potential side effects at the time the medications were recommended. I can't specifically answer this question, because side effects are different from person to person and also the range of potential side effects differs depending on which antiretroviral medications are in the PEP regimen. I'm also concerned about several of your other questions, such as "Does PED have HIV in it?" Questions like this demonstrate a profound lack of understanding of post-exposure prophylaxis and antiretroviral therapy. (The brief response is no, of course these medications do not contain HIV!)
Your multiple concerns clearly demonstrate why I strongly recommend that all folks who have had an HIV exposure significant enough to warrant PEP have an HIV specialist involved in their care. The HIV specialist will:
1. Evaluate and document the HIV risk exposure.
2. Recommend PEP if warranted.
3. If PEP has already been started, the HIV specialist will revise, optimize or suggest discontinuation of the PEP regimen as indicated.
4. Evaluate and manage all PEP-related side effects and toxicities.
5. Evaluate all symptoms, including potential acute retroviral syndrome symptoms, occurring during the course of PEP therapy.
6. Arrange for and interpret post-PEP HIV testing.
My advice to you is to contact an HIV specialist. He or she will specifically address all your concerns in detail. I would also suggest that you be a bit more discerning regarding your sexual partners. When that last jerk said "I THINK SOME ONES COMING," apparently he was talking about himself! If he managed to ditch the condom without your realizing it, you really need to pay more attention to "what he is doing while he's doing what he's doing," particularly when he's "doing" you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When To Stop Pep Hiv?
- Cold Feet After Handjob Worried I Have HIV
- Sinus Infection After Insertive Oral Sex Worried I Have HIV
- Swollen Lymph Nodes After Touching Vaginal Sore Worried I Have HIV
- Tingling In Feet After Kissing Cold Sore Worried I Have HIV
- Can A Bladder Infection Cause Vaginal Bleeding?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.